Alert archive / Texas / Severe Thunderstorm Warnings in 2012

Severe Thunderstorm Warning 7, NWS Shreveport, LA

January 25, 2012Cherokee County, Nacogdoches County, Rusk County, Texas

NWS Shreveport, LA issued this severe thunderstorm warning at Jan 25, 2012, 9:41 AM CST for Cherokee County, Nacogdoches County, Rusk County, Texas. It was in force for 49 min. 4 reports came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
Jan 25, 2012, 9:41 AM CST (15:41 UTC)
Expired
Jan 25, 2012, 10:30 AM CST
In force
49 min
Issued by
NWS Shreveport, LA
Area
Storm-based polygon

Counties Cherokee County, TX, Nacogdoches County, TX, Rusk County, TX

The radar

The Shreveport radar (KSHV), 132 km from the middle of the area, began a volume at 15:42 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
Jan 25, 10:00 AM CSTTSTM WND DMGWells, TXTREE DOWN NEAR FM ROAD 1911.
Jan 25, 10:20 AM CSTTSTM WND DMG1 E Cushing, TXSEVERAL DOWNED TREES ALONG HIGHWAY 204.
Jan 25, 10:32 AM CSTTORNADO1 Wsw Mount Enterprise, TX*** 1 INJ *** AN EF1 TORNADO TOUCHED DOWN SOUTHWEST OF MT ENTERPRISE AND MOVED THROUGH TOWN. 1 LARGE TREE FELL ON A HOUSE AND A CARPORT WAS TORN FROM ANOTHER INJURING 1 PERSON. NUMEROUS TREES WERE SNAPPED AND UPROOTED IN TOWN. THE ROOF OF A SMALL RETAIL BUILDI
Jan 25, 10:40 AM CSTTSTM WND DMGMount Enterprise, TXREPORT OF ROOF BLOWN OFF HOUSE AND BLOCKING PARTS OF HIGHWAY 259.

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

Did it verify

Verified. The Iowa Environmental Mesonet's Cow matched 2 storm reports to this severe thunderstorm warning; the first came 19 minutes after it went out.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The watch it was issued in

The SPC watch in force over the same counties when this warning went out.

IssuedProductOfficeLasted
Jan 25, 7:56 AM CSTTornado WatchSPC7 hr

The nearest sounding before it

Shreveport, LA (KSHV), launched 12:00Z, 3.7 hours before the alert went out and 141 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Shreveport, LA at 12:00Z on 2012-01-25Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 3 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Shreveport, LA at 12:00Z on 2012-01-25The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 314 square meters per square second.19395878Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
3 J/kg
Mixed-layer CIN
-29 J/kg
Mixed-layer LCL
490 m above ground
0-6 km bulk shear
37 kt
0-1 km storm-relative helicity
314 m²/s²
0-3 km storm-relative helicity
484 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.6

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

033 
WUUS54 KSHV 251541
SVRSHV
TXC073-347-401-251630-
/O.NEW.KSHV.SV.W.0007.120125T1541Z-120125T1630Z/

BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE SHREVEPORT LA
941 AM CST WED JAN 25 2012

THE NATIONAL WEATHER SERVICE IN SHREVEPORT HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  NORTHWESTERN NACOGDOCHES COUNTY IN EASTERN TEXAS...
  CHEROKEE COUNTY IN NORTHEAST TEXAS...
  THIS INCLUDES THE CITY OF RUSK...
  RUSK COUNTY IN NORTHEAST TEXAS...
  THIS INCLUDES THE CITY OF HENDERSON...

* UNTIL 1030 AM CST

* AT 937 AM CST...NATIONAL WEATHER SERVICE METEOROLOGISTS DETECTED A
  SEVERE THUNDERSTORM CAPABLE OF PRODUCING DAMAGING WINDS IN EXCESS
  OF 60 MPH.  THIS STORM WAS LOCATED NEAR FOREST...OR 19 MILES SOUTH
  OF RUSK...AND MOVING NORTHEAST AT 55 MPH.

* OTHER LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO
  ALTO...MAYDELLE...DOUGLASS...SACUL...PONTA...TRAWICK...NEW SALEM...
  MINDEN...TURNERTOWN AND JOINERVILLE...

PRECAUTIONARY/PREPAREDNESS ACTIONS...

THIS IS A DANGEROUS STORM. IF YOU ARE IN ITS PATH...PREPARE
IMMEDIATELY FOR DAMAGING WINDS...DESTRUCTIVE HAIL...AND DEADLY CLOUD
TO GROUND LIGHTNING. PEOPLE OUTSIDE SHOULD MOVE TO A SHELTER...
PREFERABLY INSIDE A STRONG BUILDING BUT AWAY FROM WINDOWS.

&&

LAT...LON 3148 9512 3151 9511 3161 9520 3182 9538
      3214 9502 3215 9498 3217 9498 3233 9480
      3177 9447 3159 9474 3152 9486 3153 9487
      3143 9501
TIME...MOT...LOC 1541Z 210DEG 55KT 3158 9504

$$

03
1 follow-up statement
794 
WWUS54 KSHV 251610
SVSSHV

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE SHREVEPORT LA
1010 AM CST WED JAN 25 2012

TXC073-347-401-251630-
/O.CON.KSHV.SV.W.0007.000000T0000Z-120125T1630Z/
NACOGDOCHES TX-RUSK TX-CHEROKEE TX-
1010 AM CST WED JAN 25 2012

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 1030 AM CST
FOR CHEROKEE...RUSK AND NACOGDOCHES COUNTIES...

AT 1006 AM CST...USING DOPPLER RADAR...NATIONAL WEATHER SERVICE
METEOROLOGISTS CONTINUED TO DETECT A SEVERE THUNDERSTORM CAPABLE OF
PRODUCING DAMAGING WINDS IN EXCESS OF 60 MPH.  THIS STORM WAS LOCATED
NEAR SACUL...OR 12 MILES EAST OF RUSK...MOVING NORTHEAST AT 55 MPH.

OTHER LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO
TRAWICK...NEW SUMMERFIELD...APPLEBY...NEW SALEM...GLENFAWN...
CONCORD...LANEVILLE...MOUNT ENTERPRISE...BRACHFIELD...LAWSONVILLE...
MINDEN...TURNERTOWN...JOINERVILLE AND HENDERSON

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A TORNADO WATCH REMAINS IN EFFECT FOR THE WARNED AREA. IF A TORNADO
IS SPOTTED... ACT QUICKLY AND MOVE TO A PLACE OF SAFETY IN A STURDY
STRUCTURE...SUCH AS A BASEMENT OR SMALL INTERIOR ROOM.

&&

LAT...LON 3148 9512 3151 9511 3161 9520 3182 9538
      3214 9502 3215 9498 3217 9498 3233 9480
      3177 9447 3159 9474 3152 9486 3153 9487
      3143 9501
TIME...MOT...LOC 1610Z 214DEG 46KT 3185 9492

$$

03

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Shreveport, LA wrote its last area forecast discussion before this severe thunderstorm warning went out at Jan 25, 4:36 AM CST, 5 hours 5 minutes earlier.

Area forecast discussion, Jan 25, 4:36 AM CST, 5 hours 5 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE SHREVEPORT LA
436 AM CST WED JAN 25 2012

.DISCUSSION...
THE MUCH ANTICIPATED RAIN EVENT IS ABOUT TO GET UNDER WAY. STRONG
UPPER TROUGH JUST WEST OF THE BIG BEND WILL SLOWLY WORK ITS WAY
EAST OVER THE NEXT 24 TO 48 HOURS. SW FLOW ALOFT IS PROVIDING A
CONTINUOUS STREAM OF RICH MID AND UPPER LEVEL MOISTURE. AT THE
SFC...A LOW WAS CENTERED NEAR SAN ANTONIO TX AND A WARM FRONT
EXTENDED FROM THE LOW NEWD TO BETWEEN KJSO AND KOCH AND EWD TO
NEAR KAEX. FOR MUCH OF THE NIGHT...WIDESPREAD SHWRS AND TSTMS HAVE
BEEN ONGOING ACROSS TX AND ERN OK IN AN AREA OF STRONG ISENTROPIC
ASCENT. PRECIP HAS REMAINED MORE SCATTERED IN NATURE ACROSS THE
FOUR STATE REGION...SO FAR.

AS THE LOW AND WARM FRONT MOVE NE TOWARDS THE CWA...THIS PRECIP
WILL SPREAD EAST AFFECTING MOST OF THE AREA. PW VALUES WELL ABOVE
CLIMO AND THE SLOW MOVING NATURE OF THE SYSTEM LEAD HIGH
CONFIDENCE TOWARDS THIS BEING A HEAVY RAIN EVENT. RAINFALL
AMOUNTS BETWEEN 1 AND 2 INCHES SHOULD BE WIDESPREAD BEFORE THE
RAIN ENDS EARLY FRIDAY. SOME LOCATIONS MAY SEE TOTALS BETWEEN 3
AND 4 INCHES.

ANOTHER CONCERN IS THE POSSIBILITY FOR SVR WEATHER TODAY. AS THE
SFC LOW MOVES NORTH...MOST OF THE CWA ALONG AND SOUTH OF I-20 WILL
BE IN THE WARM SECTOR. BULK SHEAR WILL BE SUPPORTIVE OF ORGANIZED
SVR WEATHER AND THE TSTMS ACROSS CNTRL TX ARE EXPECTED TO ORGANIZE
INTO A LINEAR MCS. THE PRIMARY THREAT WILL BE DAMAGING WINDS ALONG
ANY BOWING SEGMENTS OF THE MAIN LINE...WHICH WILL ALSO LIKELY BE
THE MAIN AXIS OF HEAVY RAIN. LOW LEVEL DIRECTIONAL SHEAR IS ALSO
QUITE IMPRESSIVE...ESPECIALLY JUST TO THE EAST OF THE SFC LOW.
THEREFORE...ISOLATED TORNADOES WILL ALSO BE A THREAT...MAINLY
ACROSS DEEP E TX AND W CNTRL LA CLOSER TO THE SFC LOW WHERE THE
0-1 KM WIND SHEAR WILL BE GREATEST AND WHERE THE HIGHEST INSTABILITY
WILL BE FOUND. THIS THREAT WILL GRADUALLY SHIFT EWD AS THE SFC LOW
TRACKS EAST.

RAIN CHANCES WILL LINGER THROUGH EARLY FRIDAY. MODEL GUIDANCE IS
IN GOOD AGREEMENT WITH THE POSSIBILITY OF SOME WRAP AROUND SHWRS
LATE THURSDAY AND INTO FRIDAY AS THE UPPER TROUGH FINALLY MOVES
ACROSS THE CWA. COLDEST OVERNIGHT LOWS ARE EXPECTED THIS WEEKEND
AFTER SKIES CLEAR AND WINDS BECOME RELATIVELY LIGHT IN COMBINATION
WITH A WEAK COLD FRONT PASSAGE SATURDAY. SLY FLOW EXPECTED TO
RETURN AT THE BEGINNING OF NEXT WEEK ALLOWING MOISTURE TO RETURN
AND TEMPS TO WARM. NEXT CHANCE FOR RAIN IS NOT EXPECTED UNTIL
TUESDAY OR LATER AS A COUPLE OF SHORTWAVE TROUGHS AND AN
ASSOCIATED COLD FRONT MOVE ACROSS THE REGION. /09/

&&

.AVIATION...
FOR THE 25/12 UTC ISSUANCE OF THE TERMINAL FORECAST FOR THE FOUR
STATE REGION...WILL PREVAIL THE FORECAST SITES...KLFK...
KTYR...KGGG...KTXK...AND KSHV...WITH MOSTLY IFR CEILINGS AND
VISIBILITIES FOR EAST AND NORTHEAST TEXAS...NORTHWEST
LOUISIANA...AND SOUTHWEST ARKANSAS...WHICH WOULD ALSO OCCUR FOR
OTHER AIRPORTS IN SOUTHEAST OKLAHOMA AND IMMEDIATE SURROUNDING
AREAS THROUGH THE 24 HOUR PERIOD. FOR NORTH CENTRAL LOUISIANA AND
SOUTH CENTRAL ARKANSAS TERMINAL SITES...KMLU AND KELD...WILL
PREVAIL MVFR FOR THE SITES...WITH TEMPO GROUPS OF IFR CEILINGS AND
VISIBILITIES. AFTER 25/15 TO 25/17 UTC WILL PREVAIL THE NORTH
CENTRAL LOUISIANA AND SOUTH CENTRAL ARKANSAS TERMINALS...KMLU AND
KELD WITH IFR CEILINGS AND VISIBILITIES. WILL ALSO INCLUDE VICINITY
OR PREVAIL PRECIPITATION OF LIGHT RAIN OR SHOWERS AND WILL HAVE TO
ALSO INCLUDE THE OCCURRENCE OF THUNDERSTORMS. THIS DUE TO THE
MOVEMENT OF A SURFACE LOW...OVER SOUTH TEXAS...WITH A WARM FRONT
REACHING EAST ACROSS SOUTH TEXAS AND ALONG AND NEAR THE LOUISIANA
GULF COAST. THIS LOW WILL MOVE NORTHEAST INTO EAST TEXAS DURING THE
DAY WITH THE WARM FRONT MOVING NORTH ACROSS EAST TEXAS AND INTO
NORTHWEST AND NORTH CENTRAL LOUISIANA BY 26/00 UTC. THE LOW WILL
HAVE SEVERAL INVERTED TROUGHS REACHING TO THE NORTH FROM ITS CENTER
AND A COLD FRONT TRAILING SOUTH FROM ITS CENTER AS IT DRIFTS
NORTHEAST. AN UPPER CLOSED LOW MOVING FROM WEST TEXAS EAST ACROSS
CENTRAL AND SOUTH TEXAS WILL BE CONTRIBUTING DISTURBANCES
ACROSS THE SURFACE SYSTEM TO HELP PROVIDE A WET AND UNSTABLE
ATMOSPHERE FOR RAIN AND THUNDERSTORMS. THE SURFACE LOW WILL BE
CENTERED OVER THE ARKLATEX EARLY THURSDAY MORNING AROUND 26/12 UTC
WITH A DRY SLOT STRETCHING SOUTHWEST FROM SOUTHWEST ARKANSAS ACROSS
EAST TEXAS AND NORTHWEST LOUISIANA WHICH MAY PROVIDE A PERIOD OF
VFR TO MVFR FLIGHT CATEGORIES WITH NO PRECIPITATION...BUT AS THE
SURFACE AND UPPER SYSTEMS CONTINUE TO MOVE OFF TO THE EAST AND
NORTHEAST...WRAP AROUND MOISTURE WILL RETURN PRECIPITATION AND
IFR TO  MVFR FLIGHT CATEGORIES INTO THE DAY THURSDAY THAT WILL
MOVE EAST IN TIME. MVFR TO VFR FLIGHT CATEGORIES WILL RETURN TO THE
NORTHWEST SECTIONS OF THE FOUR STATE REGION...SOUTHEAST
OKLAHOMA...NORTHWEST PARTS OF EAST AND NORTHEAST TEXAS...AND
NORTHWEST ARKANSAS AFTER 27/00 UTC AND OTHER AREAS OF SOUTH CENTRAL
ARKANSAS...NORTHEAST TEXAS...AND NORTHWEST AND NORTH CENTRAL
LOUISIANA NEAR 27/12 UTC FRIDAY. WINDS WILL SOUTHEAST TO EAST 8 TO
15 KNOTS AHEAD OF THE SURFACE LOW FOR MUCH OF THE AREA...AND
NORTHEAST OVER THE NORTHERN SIDE OF THE SYSTEM...NEAR THE INTERSTATE
30 CORRIDOR FOR MUCH OF THE DAY TODAY. WITH THE LOW CENTERED OVER
THE ARKLATEX AROUND 26/06 UTC THURSDAY...WINDS EAST OF THE CENTER
WILL BE SOUTH TO SOUTHEAST...AND NORTH OF THE CENTER NORTHEAST TO
NORTH...AND TO THE WEST OF ITS CENTER NORTHWEST TO WEST WINDS WITH
SPEEDS OF 7 TO 14 KNOTS. BY MID DAY THURSDAY AND DURING THE
AFTERNOON WINDS WILL BECOMING NORTH TO NORTHWEST. /06/

&&

.PRELIMINARY POINT TEMPS/POPS...
SHV  66  58  60  43  63 / 100  80  50  20  10
MLU  67  59  68  45  58 /  80  90  60  30  10
DEQ  55  48  54  36  59 / 100  80  60  20  10
TXK  59  54  57  41  59 / 100  80  60  30  10
ELD  61  57  60  43  59 /  80  90  60  30  10
TYR  65  50  59  40  64 / 100  40  40  20  10
GGG  65  52  59  42  63 / 100  60  40  20  10
LFK  72  50  60  43  63 / 100  60  30  20  10

&&

.SHV WATCHES/WARNINGS/ADVISORIES...
AR...NONE.
LA...NONE.
OK...NONE.
TX...NONE.
&&

09/06
Hazardous weather outlook, Jan 25, 6:08 AM CST, 3 hours 33 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE SHREVEPORT LA
608 AM CST WED JAN 25 2012

ARZ050-051-059>061-070>073-OKZ077-TXZ096-097-108-109-261200-
SEVIER-HOWARD-LITTLE RIVER-HEMPSTEAD-NEVADA-MILLER-LAFAYETTE-
COLUMBIA-UNION AR-MCCURTAIN-RED RIVER-BOWIE-FRANKLIN-TITUS-
608 AM CST WED JAN 25 2012

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTH CENTRAL
ARKANSAS...SOUTHWEST ARKANSAS...SOUTHEAST OKLAHOMA AND NORTHEAST
TEXAS.

.DAY ONE...TODAY AND TONIGHT...

WIDESPREAD SHOWERS AND THUNDERSTORMS ARE EXPECTED TODAY AND
TONIGHT AS A STRONG SURFACE LOW PRESSURE SYSTEM APPROACHES FROM
THE SOUTHWEST. RAINFALL MAY BE HEAVY AT TIMES AND TOTAL RAINFALL
AMOUNTS OF UP TO 3 OR 4 INCHES WILL BE POSSIBLE. THEREFORE...MINOR
FLOODING WILL BE POSSIBLE.

.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY...

SHOWERS AND THUNDERSTORMS WILL CONTINUE INTO THURSDAY. LOCATIONS
ACROSS SOUTHWEST ARKANSAS WILL GENERALLY BE THE MOST AT RISK FOR
ANY HEAVY RAIN THURSDAY. HOWEVER...SEVERE WEATHER IS NOT EXPECTED.
RAIN IS EXPECTED TO LINGER UNTIL EARLY FRIDAY WHEN THE MAIN UPPER
LEVEL TROUGH MOVES EAST OF THE AREA.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT ANTICIPATED TODAY OR TONIGHT.

LAZ001>006-010>014-017>022-TXZ110>112-124>126-136>138-149>153-
165>167-261200-
CADDO-BOSSIER-WEBSTER-CLAIBORNE-LINCOLN-UNION LA-DE SOTO-
RED RIVER-BIENVILLE-JACKSON-OUACHITA-SABINE LA-NATCHITOCHES-WINN-
GRANT-CALDWELL-LA SALLE-CAMP-MORRIS-CASS-WOOD-UPSHUR-MARION-SMITH-
GREGG-HARRISON-CHEROKEE-RUSK-PANOLA-NACOGDOCHES-SHELBY-ANGELINA-
SAN AUGUSTINE-SABINE TX-
608 AM CST WED JAN 25 2012

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTH CENTRAL
LOUISIANA...NORTHWEST LOUISIANA...EAST TEXAS AND NORTHEAST TEXAS.

.DAY ONE...TODAY AND TONIGHT...

WIDESPREAD SHOWERS AND THUNDERSTORMS ARE EXPECTED TODAY AND
TONIGHT AS A STRONG SURFACE LOW PRESSURE SYSTEM APPROACHES FROM
THE SOUTHWEST. RAINFALL MAY BE HEAVY AT TIMES AND TOTAL RAINFALL
AMOUNTS OF UP TO 3 OR 4 INCHES WILL BE POSSIBLE. THEREFORE...MINOR
FLOODING WILL BE POSSIBLE. IN ADDITION...THERE IS A SLIGHT RISK
FOR SEVERE THUNDERSTORMS...GENERALLY ALONG AND SOUTH OF THE
INTERSTATE 20 CORRIDOR. DAMAGING WINDS AND HAIL WILL BE THE MAIN
THREATS. ISOLATED TORNADOES CANNOT BE RULED OUT...MAINLY ACROSS
DEEP EAST TEXAS AND WEST CENTRAL LOUISIANA.

.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY...

SHOWERS AND THUNDERSTORMS WILL CONTINUE INTO THURSDAY. LOCATIONS
EAST OF THE INTERSTATE 49 CORRIDOR WILL GENERALLY BE THE MOST AT
RISK FOR ANY HEAVY RAIN THURSDAY. HOWEVER...SEVERE WEATHER IS NOT
EXPECTED. RAIN IS EXPECTED TO LINGER UNTIL EARLY FRIDAY WHEN THE
MAIN UPPER LEVEL TROUGH MOVES EAST OF THE AREA.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION MAY BE NECESSARY TODAY AND TONIGHT.

09

In the hours before

Special weather statement, Jan 25, 9:06 AM CST, 35 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE SHREVEPORT LA
906 AM CST WED JAN 25 2012

TXZ124-125-136-149-251545-
CHEROKEE-SMITH-UPSHUR-WOOD-
906 AM CST WED JAN 25 2012

...SIGNIFICANT WEATHER ADVISORY...

THE NATIONAL WEATHER SERVICE IN SHREVEPORT HAS ISSUED A SIGNIFICANT
WEATHER ADVISORY...EFFECTIVE UNTIL 945 AM CST...FOR THE FOLLOWING
COUNTIES...

IN NORTHEAST TEXAS...
     SMITH...UPSHUR...WOOD AND CHEROKEE...

INCLUDING THE FOLLOWING LOCATIONS...
     ARP...BIG SANDY...BULLARD...HAWKINS...JACKSONVILLE...LINDALE...
     MIXON...MOUNT SELMAN...REESE...TROUP...TYLER AND WHITEHOUSE...

AT 900 AM CST...NATIONAL WEATHER SERVICE METEOROLOGISTS WERE
DETECTING A STRONG THUNDERSTORM NEAR REESE...OR 11 MILES WEST OF
JACKSONVILLE...MOVING NORTHEAST AT 65 MPH.

PEA SIZE HAIL...AND WINDS 40 TO 50 MPH ARE EXPECTED WITH THIS STORM.

THESE STORMS HAVE THE POTENTIAL TO INTENSITY QUICKLY. STAY TUNED FOR
FURTHER WEATHER INFORMATION.

03
Special weather statement, Jan 25, 9:31 AM CST, 10 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE SHREVEPORT LA
931 AM CST WED JAN 25 2012

TXZ149-150-152-251615-
CHEROKEE-NACOGDOCHES-RUSK-
931 AM CST WED JAN 25 2012

...SIGNIFICANT WEATHER ADVISORY...

THE NATIONAL WEATHER SERVICE IN SHREVEPORT HAS ISSUED A SIGNIFICANT
WEATHER ADVISORY...EFFECTIVE UNTIL 1015 AM CST...FOR THE FOLLOWING
COUNTIES...

IN EASTERN TEXAS...
     NACOGDOCHES...
IN NORTHEAST TEXAS...
     RUSK AND CHEROKEE...

INCLUDING THE FOLLOWING LOCATIONS...
     ALTO...DOUGLASS...JACKSONVILLE...JOINERVILLE...MAYDELLE...
     MORRILL...NEW SALEM...PONTA...RUSK...SACUL...TRAWICK AND
     TURNERTOWN...

AT 928 AM CST...NATIONAL WEATHER SERVICE METEOROLOGISTS WERE
DETECTING A STRONG THUNDERSTORM 11 MILES WEST OF MORRILL...OR 14
MILES SOUTHWEST OF RUSK...MOVING NORTHEAST AT 55 MPH.

PEA SIZE HAIL...AND WINDS 40 TO 50 MPH ARE EXPECTED WITH THIS STORM.

THESE STORMS HAVE TO POTENTIAL TO INTENSIFY. STAY TUNED FOR FURTHER
WEATHER INFORMATION.

03

The office that day

Everything else NWS Shreveport, LA issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jan 25, 9:41 AM CSTFlash Flood WatchSHVAngelina, Bowie, Camp, Cass, Cherokee, Franklin and 15 more11 hr
Jan 25, 9:59 AM CSTSevere Thunderstorm WarningSHVAngelina, Nacogdoches, San Augustine46 min
Jan 25, 10:06 AM CSTAreal Flood AdvisorySHVCherokee, Franklin, Red River, Smith, Titus82 days
Jan 25, 10:33 AM CSTSevere Thunderstorm WarningSHVGregg, Harrison, Nacogdoches, Panola, Rusk, Shelby57 min
Jan 25, 10:35 AM CSTRiver Flood WarningSHVFranklin, Morris, Red River, Titus5 days
Jan 25, 10:35 AM CSTRiver Flood WarningSHVBowie, Cass, Morris9 days
Jan 25, 10:36 AM CSTRiver Flood WarningSHVFranklin, Morris, Titus5 days
Jan 25, 10:38 AM CSTRiver Flood WarningSHVSmith, Wood6 days
Jan 25, 10:49 AM CSTSevere Thunderstorm WarningSHVAngelina, Nacogdoches, Sabine, San Augustine, Shelby56 min
Jan 25, 10:55 AM CSTTornado WarningSHVHarrison, Panola32 min
Jan 25, 11:32 AM CSTSevere Thunderstorm WarningSHVHarrison, Marion, Panola, Shelby58 min
Jan 25, 1:17 PM CSTTornado WarningSHVSabine28 min

Nearby

Severe Thunderstorm Warnings in Texas, 2012Every severe thunderstorm warning in 2012

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.